MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC HD; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC HD; INTRAOCULAR LENS
Lot Number 182447
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigational results revealed no discrepancies found as it relates to the batch documentation analysis.The audit determined that all procedures in the manufacturing and packaging of the lens had been carried out correctly.Batch reconciliation was 100%.The lens inspection was performed at 15x magnification using a stereoscopic microscope.The returned lens consisted of the optic, one intact haptic and the 3/4 part of the other haptic which appeared smooth on the broken cross-sectional area.This suggests that the haptic broke whilst in a dehydrated state.On the optic a deep scratch was seen; which occurred during the removal of the lens.No foreign materials or particles were seen on the lens.The lens appeared to be handled whilst in a dehydrated state and caused the break at the haptic end.For this reason, lenstec recommends the ifu is followed and be implanted within two minutes of removal from the vial.(b)(4).
 
Event or Problem Description
Lenstec, inc.Received an email notification stating "during insertion the trailing haptic tore off.Incision was enlarged and lens was removed.Another hd +20.0 was inserted.Stitches were used and no adverse event for the patient".

Brand Name
SOFTEC HD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church, BB170 92,
BB  BB17092,
MDR Report Key8323556
Report Number9613160-2019-00004
Device Sequence Number1691927
Product Code HQL
UDI-Device Identifier00844369027298
UDI-Public00844369027298
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/09/2023
Device Lot Number182447
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2019
Initial Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1